×

Quasiconformal mappings of \(Y\)-pieces. (English) Zbl 1064.30045

In order to deform a Riemann surface by shortening a closed geodesic, the author gives a quasiconformal mapping between \(Y\)-pieces. A Riemann surface with boundary is called a generalized \(Y\)-piece if it is homeomorphic to a 2-sphere minus three disks (or points) and the boundary consists of three closed geodesics (or punctures). When \(Y\)-pieces \(Y_1\), \(Y_2\) have three boundary lengths \((a_1,b_1,c_1)\), \((a_2,b_1,c_1)\), respectively, a quasiconformal mapping \(f:Y_1\to Y_2\) is considered such that it is isometric on two boundary components \(\gamma_b\), \(\gamma_c\) and multiplies length by \(a_2/a_1\) on \(\gamma_a\). Furthermore the Beltrami coefficient of \(f\) decays exponentially according to the distance from \(\gamma_a\).
The quasiconformal mappings in this paper are used in another paper by the author [Rev. Mat. Iberoam. 18, No. 3, 653–684 (2002; Zbl 1064.30041)] to construct quasi-Fuchsian groups whose limit sets are non-rectifiable curves of dimension 1.

MSC:

30F60 Teichmüller theory for Riemann surfaces
30C20 Conformal mappings of special domains

Citations:

Zbl 1064.30041
PDF BibTeX XML Cite
Full Text: DOI EuDML

References:

[1] Álvarez, V. and Rodríguez, J.M.: Structure theorems for topological and Riemann surfaces. To appear in J. London. Math. Soc.
[2] Beardon, A.F.: The geometry of discrete groups. Springer-Verlag, New York, 1983. · Zbl 0528.30001
[3] Bishop, C.J.: Non-rectifiable limit sets of dimension one. Rev. Mat. Iberoamericana 18 (2002), 653-684. · Zbl 1064.30046
[4] Bishop, C.J.: A criterion for the failure of Ruelle’s property. Preprint, 1999.
[5] Bishop, C.J.: Divergence groups have the Bowen property. Ann. of Math. 154 (2001), 205-217. · Zbl 0999.37030
[6] Bishop, C.J.: Big deformations near infinity. Preprint, 2002. · Zbl 1040.30024
[7] Bishop, C.J.: \delta -stable Fuchsian groups. Preprint, 2002. · Zbl 1027.30064
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.